# SDR RTA2003F00000

- Difficulty date: October 10, 2003
- Submitted: October 24, 2003
- Operation: Air carrier
- Aircraft: N111RT
- Make and model: Cirrus SR20
- Aircraft serial: 1156
- Engine: Cont IO360ES
- System (JASC): 7414 · Magneto/Distributor
- Part: Distributor Blk
- Part number: K3823
- Condition: Failed
- Location: Magneto
- Part time: 645 hours
- Component: Magneto, Slick
- Component part number: 6314
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

OWNER REPORTED ENGINE APPEARED DOWN ON POWER.  MAG CHECK AND COMPRESSION GOOD.  CHECKED MAG TIMING AND FOUND LEFT MAG ADVANCED 32 DEGREES, FACTORY TIMING IS 22.  WITNESS PUTTY STILL ON MAG BASE FROM FACTORY.  REMOVED MAG FOR INTERNAL INSPECTION.  FOUND POINTS AND FOLLOWER WORN OUT, DISTRIBUTOR AND GEAR ASSY BURNT UP FROM ARCING.  THIS MAG SHOULD NOT HAVE BEEN WORKING, IT WAS BURNED UP.  OWNER STATED THE OTHER MAG WAS REPLACED RECENTLY FOR THE SAME PROBLEM.
